Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS Green Bay, WI

May 9, 2005Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 9, 2005, 3:31 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2005, 3:31 PM CDT (20:31 UTC)
Expired
May 9, 2005, 4:06 PM CDT
In force
35 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Outagamie County, WI, Winnebago County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 12:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 092031
SVRGRB
WIC087-139-092115-
/O.NEW.KGRB.SV.W.0010.050509T2031Z-050509T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT MON MAY 9 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN
  OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN
  THIS INCLUDES THE CITY OF APPLETON

* UNTIL 415 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING     
  WINDS.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF                
  APPLETON...AND MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK CREEK BY 355 PM CDT

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4415 8866 4410 8843 4424 8841 4457 8820
      4456 8860

$$

KURIMSKI
3 follow-up statements
000 
WWUS53 KGRB 092043
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT MON MAY 9 2005

WIC139-092052-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
WINNEBAGO WI-
342 PM CDT MON MAY 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINNEBAGO COUNTY IS 
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEASTERN WISCONSIN.

LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
      4456 8860

$$

WIC087-092115-
/O.CON.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
OUTAGAMIE WI-
342 PM CDT MON MAY 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
OUTAGAMIE COUNTY...

AT 340 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR 
MACKVILLE...OR ABOUT NEAR APPLETON...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BINGHAMTON BY 350 PM CDT
  BLACK CREEK BY 355 PM CDT
  SEYMOUR BY 400 PM CDT

THIS STORM HAS PRODUCED WIND DAMAGE ACROSS APPLETON. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
      4456 8860

$$

KURIMSKI
000 
WWUS53 KGRB 092054
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT MON MAY 9 2005

WIC087-092115-
/O.CON.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
OUTAGAMIE WI-
353 PM CDT MON MAY 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
OUTAGAMIE COUNTY...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. 
THIS STORM WAS LOCATED NEAR FREEDOM...OR ABOUT 11 MILES NORTH OF
APPLETON...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEYMOUR BY 400 PM CDT

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS. STAY AWAY FROM WINDOWS 
UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
      4456 8860

$$

KURIMSKI
000 
WWUS53 KGRB 092106
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT MON MAY 9 2005

WIC087-092116-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
OUTAGAMIE WI-
406 PM CDT MON MAY 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEASTERN WISCONSIN.

LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
      4456 8860

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM CDT, 46 minutes earlier.

Area forecast discussion, May 9, 2:45 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT MON MAY 9 2005

.SHORT TERM...TONIGHT. CURRENT SEVERE WEATHER THREAT IS THE MOST
IMPORTANT TASK. TEMPERATURES IN THE 70S...DEWPOINTS NEAR 60...DECENT
UPPER SUPPORT AND A FEW BOUNDARIES WILL COMBINE TO PRODUCE SCATTERED
STRONG TO SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING.
WITH LOW WET BULB ZERO HEIGHTS AND MODERATE MID LEVEL WINDS...EXPECT
THAT HAIL AND GUSTY WINDS ARE MAIN THREAT. PRESENCE OF WARM FRONT AND
LAKE BREEZE BOUNDARIES LEAVE POSSIBILITIES OPEN TO TORNADOES...THOUGH.
LOW TEMPERATURES WILL NOT DROP MUCH AS DEWPOINTS SHOULD STAY ABOVE 50F.
RAINFALL AMOUNTS SHOULD BE LIGHT TO MODERATE.

.LONG TERM...TUESDAY THROUGH NEXT MONDAY...

ACTIVE PATTERN CONTINUES INTO EXTENDED.  SFC LOW CURRENTLY OVER WEST
CENTRAL MN AND ASSOCIATED UPPER SYSTEM WILL MOVE THROUGH THE STATE ON
TUE. MODELS STILL SHOWING DIFFERENCES ON HOW FAR SOUTH FRONT WILL BE
SHOVED. GFS IS MUCH FURTHER SOUTH THAN YESTERDAY AT THIS TIME...THOUGH
STILL FURTHER NORTH THAN NAM.  UPPER SYSTEM NOW MOVING INTO CA...TO MOVE
INTO THE INTERMOUNTAIN WEST BY TUE NIGHT.  DISTURBANCES EJECTING OUT IN
THE SW FLOW AND UPPER TROF DROPPING SOUTH OUR OF CENTRAL CANADA TO KEEP
PCPN CHANCE GOING ALONG AND NORTH OF FRONT. HAVE REMOVED TSTMS FROM
NORTHERN ZONES AS AREA WELL NORTH OF FRONT AND ATMOS APPEARS TOO STABLE.
INCREASING CONFLUENT FLOW OVER THE NORTH WED NIGHT/THU WITH SURFACE
RIDGE BUILDING SOUTH INTO FAR NORTHERN/NORTHEAST WI.  HAVE PULLED BACK
ON QPF/POPS IN THAT AREA.

TEMPS BIG CONCERN MID WEEK AS FORECAST AREA NORTH OF FRONT WITH BRISK
NORTHEAST FLOW OFF LAKE.  HAVE LOWERED TEMPS 5 TO 10 DEGREES BOTH DAYS
AS 850 TEMPS EXPECTED TO DROP TO AROUND 2.

WESTERN TROF/LOW TO MAKE ITS WAY EAST LATER THU WITH FRONT LIFTING BACK
NORTH THU NIGHT/FRI.  COLD FRONT TO MOVE THROUGH CWA BY SAT MORNING WITH
COOL CANADIAN HIGH BUILDING IN FOR THE BEGINNING OF NEXT WEEK WITH
TEMPERATURES EXPECTED TO RUN BELOW NORMS.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/TE
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 9, 12:00 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT MON MAY 9 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1200 PM CDT MON MAY 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH
FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.

RDM
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, May 9, 12:50 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 PM CDT MON MAY 9 2005

WIZ018>021-030-031-035>039-045-048>050-074-092000-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS
POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
1250 PM CDT MON MAY 9 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 8 PM FOR THE FOLLOWING COUNTIES...

LINCOLN...
LANGLADE...
OCONTO...
MARATHON...
SHAWANO...
MENOMINEE...
WOOD...
PORTAGE...
WAUSHARA...
WAUPACA...
OUTAGAMIE...
WINNEBAGO...
BROWN...
CALUMET...
MANITOWOC...

THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN.  SOME STORMS MAY CONTAIN WIND GUSTS OVER 50 MPH
AND HAIL THREE-QUARTER INCH IN DIAMETER OR LARGER.

JKL
WEATHER.GOV/GREENBAY
Local storm report, May 9, 2:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT MON MAY 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             READFIELD               44.26N 88.76W
05/09/2005  0.25 INCH        WAUPACA            WI   POST OFFICE

&&
Special weather statement, May 9, 2:50 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT MON MAY 9 2005

WIZ018>021-030-031-035>039-045-048>050-074-092100-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS
POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
250 PM CDT MON MAY 9 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR THE
FOLLOWING COUNTIES...

LINCOLN...
LANGLADE...
OCONTO...
MARATHON...
SHAWANO...
MENOMINEE...
WOOD...
PORTAGE...
WAUSHARA...
WAUPACA...
OUTAGAMIE...
WINNEBAGO...
BROWN...
CALUMET...
MANITOWOC...

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN.  SOME STORMS MAY CONTAIN WIND GUSTS OVER 50 MPH
AND HAIL THREE-QUARTER INCH IN DIAMETER OR LARGER.

JKL
WEATHER.GOV/GREENBAY
Local storm report, May 9, 3:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT MON MAY 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
05/09/2005  40 MPH           WINNEBAGO          WI   PUBLIC

            MEASURED AT OSHKOSH TOWER AT OSH.

&&
Local storm report, May 9, 3:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CDT MON MAY 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
05/09/2005  49 MPH           WINNEBAGO          WI   ASOS

            OSH ASOS.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:16 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca44 min
May 9, 3:31 PM CDTSevere Thunderstorm WarningGRBShawano29 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.